Facial fillers have become increasingly popular over the past several years. People really like this cosmetic procedure because it can improve the appearance of the skin and eliminate lines and wrinkles, but unlike plastic surgery procedures, facial fillers are non-invasive. If you want the best results, you should have the injections administered by an experienced plastic surgeon. While facial fillers are considered non-invasive, most people will experience a recovery period in the days following their injections. Continue reading to learn more about what to expect during your recovery from facial fillers.
Bruising or Swelling
Facial fillers consist of compounds that are injected into your face with a needle. Thus, it is not uncommon to experience some bruising or swelling in the injection points for a few days after your appointment. In some cases, it is possible for the bruising to be severe and quite noticeable; if you find that your face is swollen or bruised the day after your appointment, it is not cause for concern. In the event that you experience bruising or swelling, your best bet is to use ice packs. The swelling and bruising should subside on its own within a few days.
It is important to note that the way your face looks in the days following facial filler injections is not the final result. Many people find that the areas that are injected may look overfilled initially. This is completely normal, and the fillers will settle in your skin and give it the appearance that you were seeking. Your plastic surgeon may suggest facial massage to help the fillers settle properly. Just know that an overfilled appearance is temporary and nothing to panic about.
You may find that your skin is red in the treated areas for a few days after you get facial fillers. The redness can be due to the use of needles to do the injections as well as the introduction of the compounds into your skin. Any redness of the skin should not last very long, and your skin will return to its normal color.
Some types of facial fillers can cause temporary numbness, which can be alarming. However, the numbness should wear off in a timely manner and typically does not cause any prolonged problems. If you have numb areas around your injection sites several days after your facial fillers were administered, contact your plastic surgeon for advice and to see if a follow-up appointment is necessary.